MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation: the lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2 mm micl13.2 implantable collamer lens, -12.0 diopter, in the patients left eye (os) on (b)(6) 2018.The lens was explanted on (b)(6) 2018 due to moderately high vaulting and night glare.The lens was replaced with another icl lens.There was no patient injury.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7773012
Report Number2023826-2018-01189
Device Sequence Number1986918
Product Code MTA
UDI-Device Identifier00841542103336
UDI-Public00841542103336
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR